It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hello Patty

Patty...I understand so well your feeling unwell all the time and the fears of how the heck you can manage to get out from under this all. I am truly sorry to see anyone in torment like this and yes, I understand completely that it is torment. Because I can relate so well, it is painful for me to feel the desperation in your words. While I know that the feelings of despair can not be turned off woth a switch, please, please know that you are going to be okay and feel good again and feel happy again.

To be honest, Patty, I do not think you are an addict in the truest sense of the word. I think you have become dependent on opiates starting from true pain treatment and are now displaying addictive behaviour. Addictive behaviour in that through the various meds you are taking, you are getting a steady stream of opiate all day long and your body and brain have become totally dependent on this. Many of us have had the opiates take control of us in this very same manner. All of our meds are prescibed by a doctor, we stay within the prescribed dosages and we do not get into the chewing and shooting up of the meds. We are, however, still addicted to the meds to the same degree as a peasure user is addicted to the meds and share the same journey getting off the meds. We will also have a lifetime in front of us of always having a very healthy fear of any medication, especially those with addictive qualities like opiates, alcohol and tranquilizers.

There comes a point as we build tolerance to opiates and slowly increase the amounts and frequency we use them, that the opiates will 'turn' on us. As horrible as the results are, it is a very scientific and established process. Our pain never stops on them because as our bodies and brins demand more, pain signals go out trying to get us to up the amounts anfd frequency. these are not true pain signals, but signals from a confused brain. It is trying to get what we have substituted for natural chemicals in our bodies. The opiates slowly take over the job of the natural chemicals serotonin and endorphines and all those medical words. Our brains stop producing them because we have used the opiates to take their place. In withdrawing, we force the brain back into its natural state of producing these chemicals that keep us balanced. This, too, is a slow process and brings its own torments for a while.

Patty, we need medical guidance to come off opiates in my honest opinion and experience. It is not a week long process, but much longer than that. For me, I chose a long, long slow taper. It takes tremendous discipline and I probably could not have done it without a partner to take control of the meds and dole them out on schedule in the ever-slowly increasing doses. If all things are not in place for a long, slow tapering, then I believe to be successful, it needs to be a medically supervised detox at a facility going cold turkey or short term use of a med like suboxone for 7-10 days to help ease a cold turkey withdrawal.

I am going to stop now and let you absorb this information thus far and give others a chance for some imput. The most immediate steps I could recommend are a good read of The Sample Home Detox, the very first thread on this board. It will help you to prepare for whatever kind of detox you ultimately chose. The other step is an immediate call to your family doctor and with full honesty between the two of you, his help to devisse what seems to be the most workable plan.

Patty, as hard as it is to do, try to keep a level head in all of this. Keep the emotions in check as much as you can so that this issue can be tackled in a step-by-step, common sense manner.

With all hope
reach





All times are GMT -7. The time now is 08:05 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!